Suboxone is a medication with a potential for addiction. This is especially true when the Suboxone is injected, because its Narcan component is quite capable of causing opiate withdrawal symptoms. Suboxone addiction is defined as a compulsive use of the medication that leads to dependence either on a physical or psychological level.
Suboxone is designed to be used by people who are addicted to opiate drugs such as hydrocodone, Oxycontin, heroin, Fentanyl and morphine. Unfortunately, despite its use in treating drug addiction, it is possible to become addicted to this drug as well.
It is important that you be able to discern whether or not you are developing a dependency on Suboxone if you are taking it. If you find that a dependency is forming either on a physical or psychological level, then you are going to need to reach out for help so that a different treatment program can be devised.
Signs and Symptoms of Suboxone Addiction
Surprisingly enough, the easiest way for you to determine whether or not you are addicted to the medication known as Suboxone is to stop taking it completely cold turkey. The reason for this is because as soon as you stop taking the medication, if you are addicted then the next course of action is that withdrawal symptoms are going to set in. If the withdrawal symptoms for Suboxone set in, then the chances are good that you have a psychological or a physical dependence, also known as an addiction. Some of the withdrawal symptoms that are associated with Suboxone addiction include the following:
- Feelings of anxiety
- Nausea and Diarrhea
- Runny nose and Sneezing
- Goosebumps on the Skin
- Abnormal Sensations on the Skin
- Vomiting accompanied by Nausea
- Pain in the Muscles
- Rigidity in the Muscles
- Rapidly Beating Heart
- Feelings of Insomnia
These are all physical symptoms associated with addiction to Suboxone. What this means is that when you quit taking the drug, the result is going to be a wide variety of different feelings that your body is going to experience. If you experience any of these symptoms then the odds are good that you are addicted to Suboxone and your body is essentially telling you that.
There are other signs and symptoms that are associated with addiction to Suboxone as well. Most of the other signs and symptoms have to do with the psychological addiction, however they can also indicate that there is a physical dependence as well. For example:
- You may be preoccupied with obtaining the drug to the point where it takes control of your life, for example.
- You may be preoccupied with consuming the drug, even when you are aware of the negative consequences.
- You may feel an overwhelming urge to take the drug in ways that it was not prescribed for. You may go "off label" with the use of this medication by taking more than you are supposed to, taking it more often than you are supposed to, or simply taking it in a manner that it was not meant to be taken.
How different people respond to addiction is distinct, so your mileage may vary. Ultimately it is going to be up to you to determine when your use of this drug becomes addictive in nature, because no one can tell you what is going on with your body better than you can.
Any time that you are taking a medication or a drug that has the possibility of becoming addicted, you are going to need to be aware of how it affects your body. Pay attention to any changes that occur and make sure to speak to a health care specialist if you feel like something is happening to your body that is out of the ordinary.
Suboxone addiction can be serious business, and it can become harmful to your health if you do not take care of it promptly. If you ever feel that you might be using Suboxone improperly or that you may be physically addicted to it, then you should seek help out immediately so you can remedy the problem once and for all.
You may need to trust yourself to the care of a drug rehab center to overcome any Suboxone addiction that arises. Do not avoid this process, as it may be the only thing that can help you overcome the addiction and move on with your life.